CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Back to Search Results |
| Catalog Number |
IAS8-100LP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that the device, ias8-100lp, airseal 8/100mm port, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿it was reported that the sound reduction cap was broken.¿ there was no report of injury, medical intervention, or extended hospitalization for the patient.In a follow up report on 7nov23, it was advised, ¿the actual product was checked by the distributor.It was confirmed that some of the silicon was missing.The fragments were found inside the body, and although it is unclear what instrument was used, it was said that they were removed.According to the doctor, the device that was inserted is believed to be a croce or mancina device.¿ again, there was no report of injury or impact to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
Additional Manufacturer Narrative
Received one ias8-100lp in opened original package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.It was confirmed that some of the silicon was missing.While a root cause cannot be determined a likely cause was the application of excessive force during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use; use caution when inserting a sharp or large device through the blue sound cap seal; inspect the sound cap after use for physical damage of any kind we will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The customer reported that the device, ias8-100lp, airseal 8/100mm port, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿it was reported that the sound reduction cap was broken.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient.In a follow up report on 7nov2023, it was advised, ¿the actual product was checked by the distributor.It was confirmed that some of the silicon was missing.The fragments were found inside the body, and although it is unclear what instrument was used, it was said that they were removed.According to the doctor, the device that was inserted is believed to be a croce or mancina device.¿ again, there was no report of injury or impact to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.